MAUDE Adverse Event Report: K2M, INC. SCREW DRIVER W/ THREAD; SIZE 10; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. SCREW DRIVER W/ THREAD; SIZE 10; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 8801-90034
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of an ozark screw driver broke intra-operatively.Surgery was successfully completed with no delay.No adverse consequences or medical intervention were reported.
 
Additional Manufacturer Narrative
H5, labeled for single use, was corrected from "yes" to "no".A visual inspection performed found the tip of the screwdriver to be fractured and the device is no longer functional.The hexalobe has fractured off.Rotational deformation is observed just proximal to the fracture.Device history records were reviewed for the corresponding lot and no relevant issues were identified.Complaint history record review was performed for this lot and catalog number and no adverse trends were identified.It was initially reported that the tip of ozark locking driver broke.No additional information was received regarding procedure, patient, or device usage.The rotational deformation observed just proximal to the fracture indicates that the fracture occurred during screw insertion.Ozark view and guide surgical technique was reviewed: ¿once the screw hole is prepared and the appropriately sized screw is selected, screws can be inserted into the plate using the size 10 tapered driver or the size 10 threaded driver.To use the size 10 threaded driver: the size 10 threaded driver has a threaded distal tip to aid in the retention of the screws during insertion.Attach the proximal end of the threaded driver to the torque limiting handle.Insert the distal end of the threaded driver into the screw head and turn the knob clockwise to engage screw.Note: the threaded driver must be used with the 12 inch pounds torque limiting handle.¿ due to lack of information regarding the event a definitive root cause could not be determined.Potential root causes include: not using torque limiting handle, excessive force, hard bone density.Additionally, age of device may have contributed to event.
 
Event or Problem Description

Brand Name
SCREW DRIVER W/ THREAD; SIZE 10
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13655337
Report Number3004774118-2022-00078
Device Sequence Number20271094
Product Code LXH
UDI-Device Identifier10888857400863
UDI-Public10888857400863
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8801-90034
Device Lot NumberJKKY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2022
Supplement Date Received by Manufacturer04/28/2022
Initial Report FDA Received Date03/02/2022
Supplement Report FDA Received Date05/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown